Alert archive / Colorado / Red Flag Warnings in 2013

Red Flag Warning 14, NWS Denver/Boulder, CO

June 24, 20137 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Jun 24, 2013, 2:32 PM MDT for 7 counties in Colorado. It took effect at Jun 24, 2013, 9:00 PM MDT. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2013, 2:32 PM MDT (20:32 UTC)
In effect from
Jun 24, 2013, 9:00 PM MDT
Expired
Jun 25, 2013, 6:00 PM MDT
In force
21 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO

The radar

The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-517 J/kg
Mixed-layer LCL
1799 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

748 
WWUS85 KBOU 242032
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
232 PM MDT MON JUN 24 2013

STRONG AND ERRATIC CHINOOK WINDS ARE LIKELY TO DEVELOP IN THE
FRONT RANGE FOOTHILLS OF NORTHERN COLORADO OVERNIGHT. THESE 
GUSTY DOWNSLOPE WINDS OF 25 TO 40 MPH ARE EXPECTED IN THE
FOOTHILLS...WITH HIGHER GUSTS POSSIBLE ON THE MOUNTAIN TOPS. ALSO
ANTICIPATE POOR RELATIVE HUMIDITY RECOVERY OVERNIGHT WITH MINIMUM
RELATIVE HUMIDITY VALUES RANGING FROM 15 TO 25 PERCENT. CONDITIONS
ARE EXPECTED TO IMPROVE BY MORNING WITH WIND SPEEDS ON THE
DECREASE.

COZ216-250445-
/O.NEW.KBOU.FW.W.0014.130625T0300Z-130625T1200Z/
/O.CON.KBOU.FW.W.0013.000000T0000Z-130625T0200Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
232 PM MDT MON JUN 24 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN FRONT
RANGE FOOTHILLS IN NORTHERN COLORADO.

...RED FLAG WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT
TUESDAY FOR GUSTY CHINOOK WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHERN FRONT RANGE FOOTHILLS IN NORTHERN COLORADO...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR GUSTY CHINOOK WINDS AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT TUESDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 216.

* TIMING...REST OF THIS AFTERNOON AND OVERNIGHT.

* WINDS...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO AROUND
  35 MPH. THE STRONGER GUSTS EXPECTED OVERNIGHT. 

* RELATIVE HUMIDITY...AS LOW AS 10 TO 15 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL 
  POTENTIALLY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR 
  OF ANY EXISTING OR NEW FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ215-250445-
/O.NEW.KBOU.FW.W.0014.130625T0300Z-130625T1200Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
232 PM MDT MON JUN 24 2013

...RED FLAG WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT
TUESDAY FOR GUSTY CHINOOK WINDS AND LOW RELATIVE HUMIDITY FOR THE
FRONT RANGE FOOTHILLS IN NORTHERN COLORADO...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR GUSTY CHINOOK WINDS AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM MDT TUESDAY.

* AFFECTED AREA...FIRE WEATHER ZONE 215.

* TIMING...OVERNIGHT FROM 9 PM THIS EVENING TO 6 AM MDT TUESDAY 
  MORNING.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS TO AROUND 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...WARM AND DRY CHINOOK WINDS OVERNIGHT WILL RESULT IN
  POOR RELATIVE HUMIDITY RECOVERY. THESE CONDITIONS WILL 
  POTENTIALLY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR 
  OF ANY EXISTING OR NEW FIRES.  
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ213-214-241-246-247-250200-
/O.CON.KBOU.FW.W.0013.000000T0000Z-130625T0200Z/
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
232 PM MDT MON JUN 24 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR MIDDLE AND NORTH
PARK...AND THE PALMER DIVIDE EAST TO LINCOLN COUNTY.

* AFFECTED AREA...FIRE WEATHER ZONES 213...214...241...246 AND 
  247.

* TIMING...MONDAY AFTERNOON AND EVENING.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL 
  POTENTIALLY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR 
  OF ANY EXISTING OR NEW FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
BAKER
5 follow-up statements
571 
WWUS85 KBOU 250212
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
812 PM MDT MON JUN 24 2013

DOWNSLOPE WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH ARE POSSIBLE
OVER THE HIGHER EXPOSED AREAS IN THE FOOTHILLS. ALSO ANTICIPATE
POOR RELATIVE HUMIDITY RECOVERY OVERNIGHT WITH MINIMUM RELATIVE
HUMIDITY VALUES RANGING FROM 15 TO 25 PERCENT. CONDITIONS ARE
EXPECTED TO IMPROVE BY MORNING WITH WIND SPEEDS ON THE DECREASE.

COZ216-251200-
/O.EXP.KBOU.FW.W.0013.000000T0000Z-130625T0200Z/
/O.CON.KBOU.FW.W.0014.130625T0300Z-130625T1200Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
812 PM MDT MON JUN 24 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHERN FRONT
RANGE FOOTHILLS...

* AFFECTED AREA...FIRE WEATHER ZONE 216.

* TIMING...OVERNIGHT FROM 9 PM THIS EVENING TO 6 AM MDT TUESDAY
  MORNING.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...WILL RANGE FROM 10 TO 25 PERCENT OVERNIGHT.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL 
  POTENTIALLY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR 
  OF ANY EXISTING OR NEW FIRES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ213-214-241-246-247-250315-
/O.EXP.KBOU.FW.W.0013.000000T0000Z-130625T0200Z/
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
812 PM MDT MON JUN 24 2013

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR MIDDLE AND NORTH PARK...THE PALMER DIVIDE EAST TO
LINCOLN COUNTY...

WINDS WILL CONTINUE TO DECREASE AND RELATIVE HUMIDITY WILL
INCREASE THROUGH THE NIGHT. THEREFORE THE RED FLAG WARNING HAS
BEEN ALLOWED TO EXPIRE.

$$

COZ215-251200-
/O.CON.KBOU.FW.W.0014.130625T0300Z-130625T1200Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
812 PM MDT MON JUN 24 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE FRONT RANGE
FOOTHILLS IN NORTHERN COLORADO...

* AFFECTED AREA...FIRE WEATHER ZONE 215.

* TIMING...OVERNIGHT FROM 9 PM THIS EVENING TO 6 AM MDT TUESDAY 
  MORNING. 

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...WILL RANGE FROM 10 TO 25 PERCENT OVERNIGHT.

* IMPACTS...WARM AND DRY WINDS OVERNIGHT WILL RESULT IN POOR
  RELATIVE HUMIDITY RECOVERY. THESE CONDITIONS WILL POTENTIALLY
  CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY EXISTING
  OR NEW FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
485 
WWUS85 KBOU 250957
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
357 AM MDT TUE JUN 25 2013

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FOR THE
NORTHERN FRONT RANGE FOOTHILLS TODAY...

.THE PASSAGE OF AN UPPER LEVEL DISTURBANCE WILL PRODUCE ENOUGH
DOWNSLOPE FLOW FOR THE CONTINUATION OF RED FLAG CONDITIONS IN THE
NORTHERN FRONT RANGE FOOTHILLS TODAY. HUMIDITY RECOVERY HAS BEEN
POOR OVERNIGHT...AND VERY LOW HUMIDITIES WILL PERSIST THROUGH THE
DAY ALONG WITH A SLIGHT INCREASE IN WINDS BY MID MORNING.
CONDITIONS WILL IMPROVE BY EARLY EVENING AS WINDS QUICKLY
DECREASE. IN THE SOUTHERN FRONT RANGE FOOTHILLS...WINDS WILL
REMAIN LIGHT ENOUGH TO PREVENT RED FLAG CONDITIONS FROM OCCURRING
DURING THE DAYLIGHT HOURS.

COZ215-251800-
/O.EXT.KBOU.FW.W.0014.000000T0000Z-130626T0000Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
357 AM MDT TUE JUN 25 2013

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FRONT
RANGE FOOTHILLS...

* AFFECTED AREA...FIRE WEATHER ZONE 215.

* TIMING...UNTIL 6 PM MDT TODAY.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...POOR HUMIDITY RECOVERY OCCURRED OVERNIGHT...AND
  HUMIDITIES WILL REMAIN LOW THROUGH THE DAY. THE PERSISTENT DRY
  AND BREEZY CONDITIONS WILL BRING POTENTIAL RAPID FIRE GROWTH OR
  EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

COZ216-251200-
/O.CON.KBOU.FW.W.0014.000000T0000Z-130625T1200Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
357 AM MDT TUE JUN 25 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS
MORNING FOR GUSTY WINDS AND POOR HUMIDITY RECOVERY FOR THE
SOUTHERN FRONT RANGE FOOTHILLS...

* AFFECTED AREA...FIRE WEATHER ZONE 216.

* TIMING...UNTIL 6 AM MDT THIS MORNING.

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...POOR RECOVERY TO ONLY THE 15 TO 30 PERCENT
  RANGE OVERNIGHT.

* IMPACTS...GUSTY WINDS AND POOR HUMIDITY RECOVERY WILL
  POTENTIALLY CAUSE RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF
  ANY EXISTING OR NEW FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

BARJENBRUCH
098 
WWUS85 KBOU 251201
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
601 AM MDT TUE JUN 25 2013

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FOR THE
NORTHERN FRONT RANGE FOOTHILLS TODAY...

.THE PASSAGE OF AN UPPER LEVEL DISTURBANCE WILL PRODUCE ENOUGH
DOWNSLOPE FLOW FOR THE CONTINUATION OF RED FLAG CONDITIONS IN THE
NORTHERN FRONT RANGE FOOTHILLS TODAY. HUMIDITY RECOVERY HAS BEEN
POOR OVERNIGHT...AND VERY LOW HUMIDITIES WILL PERSIST THROUGH THE
DAY ALONG WITH A SLIGHT INCREASE IN WINDS BY MID MORNING.
CONDITIONS WILL IMPROVE BY EARLY EVENING AS WINDS QUICKLY
DECREASE. IN THE SOUTHERN FRONT RANGE FOOTHILLS...WINDS WILL
REMAIN LIGHT ENOUGH TO PREVENT RED FLAG CONDITIONS FROM OCCURRING
DURING THE DAYLIGHT HOURS.

COZ216-251315-
/O.EXP.KBOU.FW.W.0014.000000T0000Z-130625T1200Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
601 AM MDT TUE JUN 25 2013

...RED FLAG WARNING WILL EXPIRE AT 6 AM MDT EARLY THIS MORNING
FOR GUSTY WINDS AND POOR HUMIDITY RECOVERY FOR THE SOUTHERN FRONT
RANGE FOOTHILLS...

WINDS WILL REMAIN LIGHT ENOUGH TO PRECLUDE RED FLAG CONDITIONS
TODAY.

$$

COZ215-252015-
/O.CON.KBOU.FW.W.0014.000000T0000Z-130626T0000Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
601 AM MDT TUE JUN 25 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FRONT
RANGE FOOTHILLS...

* AFFECTED AREA...FIRE WEATHER ZONE 215.

* TIMING...UNTIL 6 PM MDT TODAY.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...POOR HUMIDITY RECOVERY OCCURRED OVERNIGHT...AND
  HUMIDITIES WILL REMAIN LOW THROUGHOUT THE DAY. THE PERSISTENT
  DRY AND BREEZY CONDITIONS WILL BRING POTENTIAL RAPID FIRE GROWTH
  OR EXTREME FIRE BEHAVIOR OF ANY EXISTING OR NEW FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
275 
WWUS85 KBOU 251930
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
130 PM MDT TUE JUN 25 2013

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FOR THE
NORTHERN FRONT RANGE FOOTHILLS TODAY...

.GUSTY WESTERLY WINDS FOLLOWING THE PASSAGE OF AN UPPER LEVEL
DISTURBANCE WILL LINGER OVER THE NORTHERN FRONT RANGE FOOTHILLS
THIS AFTERNOON AND ALLOW FLOW FOR THE CONTINUATION OF RED FLAG
CONDITIONS. VERY LOW HUMIDITIES WILL PERSIST THROUGH THE AFTERNOON
AS WELL. THE WIND IS EXPECTED TO DECREASE BY THIS EVENING.

COZ215-260000-
/O.CON.KBOU.FW.W.0014.000000T0000Z-130626T0000Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
130 PM MDT TUE JUN 25 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHERN FRONT
RANGE FOOTHILLS...

* AFFECTED AREA...FIRE WEATHER ZONE 215.

* TIMING...UNTIL 6 PM MDT TODAY.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

* IMPACTS...THE PERSISTENT DRY AND BREEZY CONDITIONS WILL BRING
  POTENTIAL RAPID FIRE GROWTH OR EXTREME FIRE BEHAVIOR OF ANY
  EXISTING OR NEW FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
112 
WWUS85 KBOU 260012
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
612 PM MDT TUE JUN 25 2013

COZ215-260115-
/O.EXP.KBOU.FW.W.0014.000000T0000Z-130626T0000Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
612 PM MDT TUE JUN 25 2013

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR THE NORTHERN FRONT RANGE FOOTHILLS...

WINDS HAVE DROPPED BELOW 25 MPH AND RELATIVE HUMIDITIES HAVE
INCREASED ABOVE 20 PERCENT...THEREFORE THE RED FLAG WARNING WAS
ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 24, 10:20 AM MDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jun 24, 10:20 AM MDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1020 AM MDT MON JUN 24 2013

.UPDATE...

&&

.SHORT TERM...MID AND HIGH CLOUDS PASSING OVER THE FORECAST AREA
AT THIS TIME ASSOCIATED WITH A WEAK UPPER AIR TROUGH PROGRESSING
ACROSS THE STATE. CLOUD BASES MAY LOWER SOME NEXT COUPLE OF HOURS
BUT IN MOST CASES REMAIN ABOVE MOUNTAIN TOP LEVEL AS THE SUB-CLOUD
ENVIRONMENT CONTINUES TO DRY OUT. SHOULD SEE CLEARING IN THE HIGH
COUNTRY AND ALONG THE FRONT RANGE EARLY THIS AFTERNOON WITH THE
DEVELOPMENT OF GUSTY WEST-SOUTHWEST WINDS. SHOULD ALSO SEE A
STEADY RISE IN TEMPERATURES AND A FALL IN RH VALUES. THEREFORE
EXEPCT EXPECT CRITICAL WILDLAND FIRE BEHAVIOR CONDITIONS TO
DEVELOP IN MANY OF THE HIGH MTN VALLEYS...OVER THE PALMER DIVIDE
OUT TO LINCOLN COUNTY AND OVER SOUTHERN PORTIONS OF THE FRONT
RANGE FOOTHILLS. HOWEVER WINDS NOT EXPECTED TO BE AS STRONG/GUSTY
ACROSS NORTHERN PORTIONS OF JEFFERSON COUNTY...BUT ITS INCLUDED
IN FIREWEATHER ZONE 216. SWITCHING GEARS...STILL BELIEVE THERE'S
STILL A SLIGHT CHANCE OF T-STORMS...MAINLY HIGH BASED ONES...
ACROSS THE FAR NORTHEAST CORNER OF THE FORECAST AREA LATE THIS
AFTERNOON AND EARLY THIS EVENING. MODEST LIFT AND MID-LEVEL SHEAR
PROVIDED BY THE PASSING UPPER TROUGH WILL COMBINE WITH 50S DEW
POINTS AND SELY LOW-LEVEL FLOW TO POSSIBLY SPIN UP A T-STORM OR
TWO OUT THERE LATER TODAY. MAIN THREAT WILL BE LIGHTNING AND
GUSTY MICROBURST WINDS. JUST A HEADS UP...ATTENTION TURNS TO THE
POSSIBILITY OF A MARGINAL CHINOOK WIND EVENT IN AND NEAR THE FRONT
RANGE FOOTHILLS OVERNIGHT. WILL ADDRESS THIS IN MORE DETAIL LATER.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL TODAY WITH PASSING MID
AND HIGH LEVEL CLOUDS THIS MORNING. SHOULD SEE GRADUAL CLEARING
IN THE AFTERNOON WITH GUSTY SOUTH-SOUTHEAST WINDS THIS MORNING
BECOMING SOUTHWESTERLY EARLY THIS AFTERNOON. COULD SEE OCCASIONAL
GUSTS IN THE 20 TO 30 MPH RANGE AT DIA AND APA THIS AFTERNOON.
OTHERWISE DO NOT EXPECT ANY T-STORM ACTIVITY IN THE DENVER AREA
TODAY.

&&

.FIRE WEATHER...RED FLAG WARNING BEGINNING AT NOON MDT TODAY
NOW INCLUDES THE FOLLOWING FIREWEATHER ZONES: 213..214..216..
241..246 AND 247. JUST ADDED ZONES 216...246 AND 247 BASED ON
RECENT RAINFALL...OR RATHER LACK OF. ALL AREAS SHOULD SEE GUSTS
WEST-SOUTHWEST WINDS DEVELOPING IN THE NEXT COUPLE OF HOURS AND A
STEADY FALL IN RELATIVE HUMIDITY VALUES WITH GRADUAL CLEARING. FOR
ZONE 216...MAIN CONCERN WILL BE SOUTHERN PORTIONS OF THIS
ZONE...WHILE NORTHERN PORTIONS ARE NOT EXPECTED TO BE AS WINDY
TODAY.

&&

.HYDROLOGY...NO CONCERNS TODAY.

&&

.PREV DISCUSSION... /ISSUED 418 AM MDT MON JUN 24 2013/

SHORT TERM...NIGHT TIME CONVECTION ABOUT WRAPPING UP THIS HOUR
WITH WEAKENING SHOWERS ACROSS THE FAR NE CORNER OF COLORADO. ALL
OF THIS ACTIVITY SHOULD BE COMPLETELY GONE BY SUNRISE. MAIN
WEATHER CHANGE FOR TODAY WILL BE WARMER AND DRIER CONDITIONS
ACROSS MUCH OF THE COUNTY WARNING AREA. THERE WILL BE A DRIER
SOUTHWEST FLOW MOVING INTO COLORADO WHICH WILL FLUSH OUT MOST OF
THE LOW LEVEL MOISTURE. INTEGRATED PW VALUES ARE STILL RATHER HIGH
AROUND .80" INCH OVER THE FRONT RANGE. HOWEVER...PW VALUES ACROSS
ARIZONA AND NEW MEXICO ARE ONLY AROUND A THIRD OF AN INCH OR LESS
AND THIS AIRMASS WILL BE SPREADING OVER COLORADO TODAY.

THE LONE EXCEPTION WOULD THE FAR NORTHEAST CORNER OF THE STATE
WHERE THERE MAY STILL BE ENOUGH MOISTURE TO GENERATE AN ISOLATED
LATE DAY STORM. WRM SIMULATED IMAGERY CONCURS AND INDICATES
INITIAL STORMS OVER LOGAN COUNTY DOWN THROUGH YUMA COUNTY. THERE
IS A SWATH OF HIGH LEVEL MOISTURE WHICH WILL SPREAD OVER US TODAY
BUT FORECAST SOUNDINGS SHOWING WARMING ALOFT AT UPPER LEVELS WHICH
WILL ALSO STABILIZE AIRMASS. TONIGHT WILL BE QUIET WITH DRY AND
STABLE AIRMASS OVER NORTHERN COLORADO.

LONG TERM...A DRY WESTERLY FLOW ALOFT WILL BE OVER THE REGION ON
TUESDAY. SPATIAL CROSS-SECTIONS HINT AT SOME WIND IN THE MORNING
BUT BY THE AFTN WITH WINDS ARE PRETTY LIGHT. ALTHOUGH IT WILL
AGAIN BE WARM AND DRY AND THE FIRE DANGER ELEVATED...THE LACK OF
WIND AND ANY SIGNIFICANT MOISTURE FOR TSTMS SHOULD LIMIT THE
POTENTIAL FOR LARGE FIRE GROWTH. AS A RESULT...WILL HOLD OFF
HOISTING A FIRE WEATHER WATCH FOR TUESDAY. THE AIRMASS WL BECOME
INCREASINGLY WARM AND SUBSIDENT IN THE MID AND UPPER LEVELS AS A
RIDGE OF HIGH PRESSURE BUILDS OVER THE GREAT BASIN. THE FLOW ALOFT
OVER CO WILL BE WEST-NORTHWESTERLY BY THURSDAY AS THE UPPER RIDGE
CENTERS ITSELF OVER THE FOUR CORNERS AREA. THE MDLS DO GENERATE
SOME LIMITED QPF OVER THE SRN FOOTHILLS THURSDAY EVENING SO MAYBE
A SLIGHT CHANCE OF TSTMS IN THE VICINITY OF SOUTH PARK. BETTER
LOW LEVEL MOISTURE IS PROGGED FOR NORTHEASTERN CO LATE FRIDAY AND
SATURDAY. A WEAK FRONTAL SURGE IS PROGGED TO MOVE IN THE REGION
FRIDAY NIGHT...WITH BETTER QPF GENERATED OVER THE CWFA OVER THE
WEEKEND. A SLIGHT COOLER AMS AT THE SFC AND IMPROVED MOISTURE MAY
HELP TO TRIM BACK THE HIGH TEMPERATURES BY A DEGREE OR TWO AS
WELL FOR NEXT WEEKEND. THIS ALREADY REFLECTED IN THE PREVIOUS
FORECAST...SO LITTLE IF ANY ADJUSTMENT TO THE LONG TERM GRIDS AT
AT THIS TIME.

AVIATION...VFR CONDITIONS WITH ONLY INCREASING HIGH LEVEL CLOUDS
TODAY. SURFACE WINDS ARE SOUTH TO SOUTHWEST EARLY THIS AND TREND
WILL BE MORE WEST AND THEN NORTHWEST DURING THE AFTERNOON AT
AROUND 10-15KT.

FIRE WEATHER...INCREASING FIRE DANGER AGAIN TODAY WITH A WARMER
AND DRIER AIRMASS IN PLACE. GUSTY SOUTHWEST WINDS WILL DEVELOP BY
AFTERNOON AND WILL UPGRADE THE FIRE WEATHER WATCH TO RED FLAG
WARNINGS. ZONE 216 LOOKS MORE BORDERLINE ESPECIALLY OVER THE
NORTHERN 2/3 OF THE ZONES. DAY SHIFT CAN TAKE ANOTHER LOOK AT THAT
ZONE.

HYDROLOGY...NO ISSUES TODAY WITH DRIER CONDITIONS TODAY WITH
JUST A SLIGHT CHANCE OF THUNDERSTORMS OVER EXTREME NORTHEAST
COLORADO.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ213-214-216-
241-246-247.

&&

SHORT TERM...BAKER/ENTREKIN
LONG TERM....COOPER
AVIATION...BAKER/ENTREKIN
Hazardous weather outlook, Jun 24, 11:27 AM MDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1127 AM MDT MON JUN 24 2013

COZ030>051-251730-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1127 AM MDT MON JUN 24 2013

...RED FLAG WARNING FOR MIDDLE AND SOUTH PARKS...THE SOUTHERN
FOOTHILLS AND PALMER DIVIDE INCLUDING LINCOLN COUNTY FROM NOON
TODAY UNTIL 8 PM THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A DRIER AND WARMER AIRMASS WILL SPREAD OVER THE OUTLOOK AREA
TODAY WITH ONLY A SLIGHT CHANCE OF GUSTY THUNDERSTORMS IN THE FAR
NORTHEAST CORNER OF COLORADO LATE THIS AFTERNOON AND EARLY THIS
EVENING. CRITICAL WILDLAND FIRE DANGER CONDITIONS ARE EXPECTED
THIS AFTERNOON AND EARLY THIS EVENING WITH A RETURN OF GUSTY
SOUTHWEST WINDS AND VERY LOW HUMIDITIES...ESPECIALLY OVER THE
PALMER DIVIDE...THE SOUTHERN FOOTHILLS AND HIGH MOUNTAIN VALLEYS.
OVERNIGHT...CRITICAL WILDLAND FIRE DANGER CONDITIONS MAY ALSO
DEVELOP IN THE FOOTHILLS OF THE FRONT RANGE TO THE WYOMING BORDER
WITH THE DEVELOPMENT OF GUSTY DOWNSLOPING CHINOOK WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HOT AND DRY CONDITIONS WILL PREVAIL ACROSS THE OUTLOOK AREA TUESDAY
THROUGH THURSDAY WITH THE FIRE DANGER REMAINED ELEVATED. SLIGHTLY
COOLER CONDITIONS WILL RETURN FRIDAY THROUGH SUNDAY WITH A SLIGHT
CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BAKER/D-L

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 6:12 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe33 min
Jun 23, 6:44 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe31 min
Jun 23, 7:15 PM MDTTornado WarningBOUAdams, Washington30 min
Jun 23, 7:17 PM MDTSevere Thunderstorm WarningBOUArapahoe28 min
Jun 23, 7:46 PM MDTSevere Thunderstorm WarningBOUArapahoe29 min
Jun 23, 8:10 PM MDTSevere Thunderstorm WarningBOUWashington35 min
Jun 23, 8:25 PM MDTTornado WarningBOUWashington35 min
Jun 23, 8:40 PM MDTSevere Thunderstorm WarningBOUWashington35 min
Jun 23, 9:00 PM MDTSevere Thunderstorm WarningBOUWashington30 min
Jun 23, 9:07 PM MDTSpecial Weather StatementBOUDenver23 min
Jun 23, 9:29 PM MDTSevere Thunderstorm WarningBOUWashington31 min
Jun 23, 10:07 PM MDTSevere Thunderstorm WarningBOUWashington38 min
Jun 23, 10:14 PM MDTSevere Thunderstorm WarningBOUAdams, Morgan, Weld46 min
Jun 24, 1:30 AM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe45 min
Jun 24, 5:01 AM MDTRed Flag WarningBOUArapahoe, Clear Creek, Douglas, Elbert, Gilpin, Grand and 4 more15 hr

Nearby

Red Flag Warnings in Colorado, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.